Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 74, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 9, 2008, 8:20 PM CDT for Howard County, Missouri. It took effect at Apr 10, 2008, 9:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 8:20 PM CDT (01:20 UTC)
- In effect from
- Apr 10, 2008, 9:00 AM CDT
- Expired
- Apr 11, 2008, 4:09 AM CDT
- In force
- 19 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:37 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 9, 6:37 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED APR 9 2008
...UPDATED FOR AVIATION DISCUSSION...
.DISCUSSION...
/442 PM CDT WED APR 9 2008/
SHORT TERM SITUATION SHAPING UP TO BE A SIGNIFICANT RAIN EVENT FOR
MUCH OF THE FORECAST AREA...ESPECIALLY WITH THE WET GROUND FROM THE
RAIN THAT FELL TUESDAY MORNING. WILL EXPAND THE FLOOD WATCH TO COVER
ALL BUT THE EXTREME NORTHWEST CORNER OF MISSOURI WHERE FLOOD
GUIDANCE NUMBERS ARE A LITTLE HIGHER. WITH THAT SAID...IF IT APPEARS
THAT AREA WILL BE GETTING OVER AN INCH AND A HALF OF RAINFALL...THE
FLOOD WATCH MAY HAVE TO BE EXTENDED INTO THAT REGION AS WELL.
WILL BE SEEING THE RAIN IN A COUPLE OF ROUNDS. FIRST ROUND TONIGHT
ALREADY STARTING TO MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI. THIS COMPLEX SHOULD CONTINUE TO EXPAND NORTHWARD AS THE
LLJ INCREASES TONIGHT. NAM MODEL THE FURTHEST NORTH WITH THIS JET.
ECMWF SUPPORTS THIS IDEA AS WELL BUT KEEPS THE DEEPEST MOISTURE
OVERNIGHT CHANNELED MORE FROM EAST CENTRAL KANSAS INTO NORTHEAST
MISSOURI. EXCESSIVE RAINFALL FROM HPC ALSO HIGHLIGHTS THIS AREA.
ANOTHER CONCERN WITH THIS SYSTEM IS THE SEVERE POTENTIAL. FIRST WILL
NEED TO GET SOME INSTABILITY FROM HEATING GOING IN THE AFTERNOON
WHICH WILL REQUIRE SOME CLEARING. MORNING CONVECTION MAY KEEP THINGS
PRETTY MUCKED UP. HOWEVER...MODELS DO SHOW A DRY LINE SETTING UP TO
THE WEST OF THE FORECAST AREA THAT MAY BE A FOCUS FOR STORM
DEVELOPMENT IN THE AFTERNOON. MAIN PROBLEMS WITH STORMS COMING INTO
WESTERN PORTIONS OF THE FORECAST AREA WILL BE THE VERY STRONG SHEAR.
IF THERE IS ENOUGH INSTABILITY...STORMS MAY BE ABLE TO HOLD TOGETHER
AND PRODUCE DAMAGING WINDS...BUT WITH SUCH A TILT TO THE
STORM...HAIL SEEMS LESS LIKELY. EASTERN PORTIONS OF THE CWFA...WHERE
THE SHEAR WILL BE A LITTLE LESS...THIS MAY BE A MORE FAVORABLE
ENVIRONMENT FOR ORGANIZED CONVECTION. ANOTHER CONCERN IS WITH THE
UPPER LOW AND TRIPLE POINT AT THE SURFACE MOVING ACROSS NORTHWEST
MISSOURI LATE IN THE AFTERNOON. THIS MAY BE A FAVORABLE SET UP FOR
LOW TOP SUPERCELLS. THE WINDOW FOR THESE TYPES OF STORMS WILL BE
FAIRLY LIMITED IN THE LATE AFTERNOON AND WILL BE CONTINGENT ON
GETTING SOME CLEARING AND SURFACE HEATING. SO BOTTOM LINE...IF THE
SUN START SHINING THURSDAY AFTERNOON...START GETTING CONCERNED ABOUT
SEVERE WEATHER.
THIS SYSTEM WILL LIFT INTO IOWA BY FRIDAY MORNING...BECOMING VERY
OCCLUDED WITH ELEVATED WARM AIR BEING WRAPPED WELL INTO THE SYSTEM.
COLDER AIR WILL BE SLIDING AROUND THE WESTERN EDGE AND INTO
NORTHWEST MISSOURI FRIDAY MORNING. SOUNDINGS SHOW TEMPERATURES WOULD
BE SUPPORTIVE OF SNOW IN NORTHWEST MISSOURI BY 12Z WITH THE
POTENTIAL OF SNOW DEVELOPING FURTHER TO THE EAST DURING THE DAY AS
THIS SYSTEM CONTINUES TO WIND UP. NOT GOING WITH ANY ACCUMULATIONS
AT THIS POINT WITH THE WARM GROUND...BUT SOMETHING THAT WILL NEED TO
BE WATCHED...ESPECIALLY TOWARD THE IOWA BORDER.
PC
IN THE MEDIUM RANGE FORECAST...FIRST HALF OF THE WEEKEND STILL
REMAINS ON TRACK TO BE UNSEASONABLY COLD WITH A LOW CHANCE FOR
SCATTERED RAIN/SNOW SHOWERS THROUGHOUT. CONTINUED TO LOWER
TEMPERATURES ON SATURDAY AS MODEL TRENDS OF EVEN COLDER LOW-LVL
TEMPS APPEAR POSSIBLE. SOUNDING INSPECTIONS WOULD POINT TO VERY
LIMITED WARMING...WITH THE LIKELIHOOD THAT THERE WILL BE POCKETS OF
WARMER TEMPERATURES WHERE SUNSHINE BREAKS THROUGH THE CLOUDS.
NUMERICAL GUIDANCE IS OF LITTLE VALUE IN THIS TYPE OF SITUATION.
THEREFORE WILL REMAIN WITH LOW-MID 40S OVER THE SOUTHERN HALF OF THE
CWA TO UPPER 30S NEAR THE IA BORDER.
ANY SUN THAT CAN BE SEEN WILL WORK TO INDUCE SCATTERED SHOWER
ACTIVITY. PRECIP TYPE APPEARS TO BE MORE DOMINATED TOWARDS THE
FROZEN TYPE ATTM...HOWEVER WITH CONSIDERABLE UNCERTAINTY AS TO HOW
WARM THE LOWEST LAYERS OF THE ATMOS WILL BE...DECIDED TO LINGER WITH
A RA/SN MIX SOUTH OF I-70 IN THE AFTERNOON.
GRADUAL WARMUP WILL BEGIN IN EARNEST ON SUNDAY AS A DRY...MID-LVL
RIDGING MOVES OVERHEAD FOR THE BEGINNING OF THIS WEEK. HOWEVER...AS
SFC RIDGE PASSES OVERHEAD SUNDAY AND MONDAY NIGHT CLEAR SKIES WILL
LEAD TO THE POTENTIAL OF PATCHY FROST OR BELOW FREEZING CONDITIONS
ESPECIALLY ACROSS THE NORTHERN HALF OF MISSOURI. TEMPERATURES
MON-WED WILL LIKELY REMAIN AOA SEASONAL NORMALS.
DUX
&&
.AVIATION...
FOR THE 00Z TAF...MVFR CEILINGS WILL QUICKLY GIVE WAY TO AN
APPROACHING AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WITH CEILINGS
GRADUALLY LOWERING TO AOB 2K FEET AGL AROUND 02Z AT THE KANSAS CITY
TERMINALS AND BY 04Z AT STJ. THE REST OF THE NIGHT WILL SEE RAIN
WITH OCCASIONAL THUNDERSTORMS PRODUCING PERIODS OF MODERATE TO HEAVY
RAINS. AFTER MIDNIGHT PREVAILING CEILINGS IN THE IFR CATEGORY
EXPECTED WITH ONGOING RAIN. STIFF EASTERLY WINDS IN THE MIDDLE TO
UPPER TEENS WILL BE IN PLACE OVERNIGHT AND THROUGH THURSDAY MORNING.
A WARM FRONT IS EXPECTED TO SURGE NORTH TOMORROW AND PASS THROUGH
ALL 3 TERMINALS EARLY IN THE AFTERNOON. THE EASTERLY WINDS WILL VEER
TO THE SOUTH. THE RAIN SHOULD GIVE WAY TO SCATTERED AFTERNOON
CONVECTION WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS.
CEILINGS WILL IMPROVE TO MVFR WITH THE PASSAGE OF THE WARM FRONT IN
THE AFTERNOON.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-MOZ013-MOZ014-MOZ015-
MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 9, 1:04 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT WED APR 9 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH WARM MOIST AIR ALOFT...TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI THIS EVENING AND OVERNIGHT. THIS ACTIVITY MAY PRODUCE WIDESPREAD RAINFALL OF UP TO ONE INCH FROM SOUTHEAST KANSAS AND SOUTHWEST MISSOURI INTO CENTRAL AND NORTHEAST MISSOURI BY DAYBREAK. WITH THIS RAIN OCCURRING ON TOP OF GROUND THAT WILL STILL BE QUITE WET FROM EARLY RAINFALL...ADDITIONAL FLOODING PROBLEMS WILL LIKELY OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT EXTREME NORTHWEST MISSOURI AND NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING CONTINUING THE FLOOD THREAT. BY EARLY AFTERNOON...SOME CLEARING MAY BEGIN TO TAKE PLACE IN EASTERN KANSAS AND WESTERN MISSOURI. IF IT DOES...THE INSTABILITY WOULD BE INCREASING TO RESULT IN STRONG TO SEVERE THUNDERSTORMS. THE BETTER CHANCE OF SEVERE WEATHER WILL BE BY LATER AFTERNOON INTO CENTRAL MISSOURI...WHERE THE INSTABILITY AND SHEAR WOULD BE SUPPORTIVE OF HAIL...DAMAGING WINDS AND POSSIBLE A FEW TORNADOES. COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SO THAT ON FRIDAY...NORTHWEST MISSOURI AND NORTHEAST KANSAS MAY SEE RAIN CHANGING OVER TO SNOW. DURING THE FRIDAY NIGHT TO SATURDAY TIME FRAME...SNOW SHOWERS MAY OCCUR ACROSS NORTHEAST KANSAS AND THE NORTHERN HALF OF MISSOURI. NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THURSDAY AFTERNOON AND EARLY EVENING. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 43 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 47 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Chariton, Macon | 47 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Apr 10, 3:27 AM CDT | River Flood Warning | EAX | Cooper | 43 hr |
| Apr 10, 5:48 AM CDT | Areal Flood Warning | EAX | Bates, Carroll, Chariton, Cooper, Henry, Howard and 6 more | 6 hr |
| Apr 10, 7:10 AM CDT | River Flood Warning | EAX | Cooper | 33 hr |
| Apr 10, 8:06 AM CDT | River Flood Warning | EAX | Carroll | 13 hr |
| Apr 10, 12:03 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 4 more | 4 days |
| Apr 10, 4:05 PM CDT | Tornado Warning | EAX | Harrison | 25 min |
| Apr 10, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 37 min |
| Apr 10, 4:22 PM CDT | Tornado Warning | EAX | Mercer | 14 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 33 min |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson | 44 min |
| Apr 10, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Jackson, Ray | 49 min |
| Apr 10, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 47 min |
| Apr 10, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 29 min |
| Apr 10, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 20 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.